Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 6, 2021, 5:58 PM EDT for Harris County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 5:58 PM EDT (21:58 UTC)
- Expired
- Sep 6, 2021, 6:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
County Harris County, GA
The radar
The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
527
WWUS82 KFFC 062158
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Mon Sep 6 2021
GAZ066-067-078-062245-
Harris GA-Troup GA-Meriwether GA-
558 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southwestern
Meriwether, southeastern Troup and northern Harris Counties through
645 PM EDT...
At 557 PM EDT, a strong thunderstorm was over Whitesville-Pine Lake,
or 8 miles east of Valley, moving east at 5 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Hamilton, West Point, Pine Mountain, F.d. Roosevelt State Park,
Durand, Jones Crossroads, Baughs Crossroads and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3297 8473 3277 8469 3277 8480 3275 8514
3276 8514 3278 8512 3279 8515 3281 8517
3283 8517 3285 8515 3286 8519 3289 8519
TIME...MOT...LOC 2157Z 268DEG 6KT 3283 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 6, 2:21 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Sep 6, 2:21 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 221 PM EDT Mon Sep 6 2021 .SHORT TERM /Tonight through Tuesday Night/... Labor Day afternoon surface analysis has surface a frontal boundary stalled across northcentral GA, where rain showers and thunderstorms are continuing to develop. The front aided by limited instability, surface convergence and diurnal heating will keep isolated to scattered storms in and around central GA throughout the remainder of the afternoon and evening. As daytime heating dissipates so will convection with the overnight hours remaining free of PoPs. Tomorrow a change in the upper pattern takes place as an upper level trough digs down over the Great Lakes region and broad upper ridging remains in place over the Western CONUS. However, very little changes will occur at the surface as our weak cold front will remain over the area. Accompanied by southwesterly return flow off the Gulf isolated diurnally driven convection will once again be possible, mainly across north and central GA. Given the limited forcing chance PoPs continue to look reasonable. At the close of the short term the aforementioned trough continues to dig over the Great Lakes region sending another cold front towards the FA. 28 .LONG TERM /Wednesday through Monday/... No major forecast changes in the extended aside from decreasing PoPs across north GA for Wednesday and Thursday, shifting the primary rainfall focus across central GA. Main forecast concern will be the timing of a weak surface front approaching the area on Wednesday into Thursday in tandem with a tropical wave moving NE across the FL panhandle. This frontal boundary is expected to stall across central GA and interact with the incoming tropical moisture, providing the lifting mechanism needed for enhanced rainfall rates Wednesday afternoon.Still forecasting this to remain primarily a heavy rainfall event during the midweek supported by persistent run-to-run consistency in model guidance PWAT totals, maintaining between the 1.5-2.0"range. Current Storm QPF totals for central GA hover around 0.5" for central GA, but these totals could increase as the tropical wave becomes better initialized. Instability remains in the 1000-1500 j/kg range over across central GA, so can't rule out rumbles of thunder, but not expecting a widespread severe threat at this time. Good news looking to the latter half of the extended, a long wave trough and associated front should shunt out any remaining precip by Friday evening with a surface high sinking down from the Ohio River Valley, keeping the CWA dry through the weekend with high temps reaching into the mid 80s on Saturday, with dewpoints in the low to mid 60s. In summary, kept Likely PoPs for central GA on Wednesday afternoon and expanded slightly westward as frontal system approaches the area and interacts with tropical wave, decreased PoPs Thursday afternoon to Chance on Thursday for central GA given uncertain timing of front to push through central GA. Dry weekend ahead though with Fall-like Tds (don't "Fall" for it, it's Georgia) behind a cold front should provide something to look forward to through the week. Morgan && .AVIATION... 18Z Update... TSRA will continue to develop near and around the metro ATL terminals through the rest of the afternoon and early evening. Convection will die off as the sunsets. Low CIGS will be possible after 06Z at all terminals. IFR is not out of the question towards daybreak. Another round of storms is possible tomorrow afternoon at all terminals. //ATL Confidence...18Z Update... Medium confidence on convection. Low confidence on CIGS and VISY overnight. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 84 69 85 / 20 40 40 50 Atlanta 69 84 70 85 / 20 50 40 50 Blairsville 62 79 64 81 / 10 30 30 50 Cartersville 66 83 69 85 / 10 40 30 50 Columbus 71 88 71 86 / 20 40 40 70 Gainesville 68 81 68 83 / 20 40 30 50 Macon 70 90 71 89 / 20 40 40 70 Rome 65 86 69 88 / 5 40 30 40 Peachtree City 69 86 69 85 / 20 50 40 60 Vidalia 72 92 73 90 / 10 40 30 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM....Morgan AVIATION...28
Hazardous weather outlook, Sep 6, 11:46 AM EDT, 6 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Mon Sep 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Mon Sep 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Isolated to scattered thunderstorms will be possible across north and central Georgia today and tonight. Some of these storms could contain locally heavy rain, gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms are possible Tuesday through Friday, primarily in the afternoon and evening. Some of these storms could contain locally heavy rain, gusty winds and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Sep 6, 5:20 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Mon Sep 6 2021
GAZ066-067-078-062200-
Harris GA-Troup GA-Meriwether GA-
520 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southwestern
Meriwether, southeastern Troup and northern Harris Counties through
600 PM EDT...
At 520 PM EDT, a strong thunderstorm was near Whitesville-Pine Lake,
or near Hamilton, moving east at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder, you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Locations impacted include...
Hamilton, West Point, Pine Mountain, F.d. Roosevelt State Park,
Stovall, Jones Crossroads, Baughs Crossroads and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3301 8483 3276 8471 3271 8512 3272 8512
3274 8511 3274 8513 3276 8514 3277 8514
3278 8512 3281 8517 3283 8517 3285 8515
3285 8518 3287 8519
TIME...MOT...LOC 2120Z 247DEG 10KT 3282 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Sep 6, 5:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
558 PM EDT Mon Sep 6 2021
GAZ066-067-078-062245-
Harris GA-Troup GA-Meriwether GA-
558 PM EDT Mon Sep 6 2021
...A strong thunderstorm will impact portions of southwestern
Meriwether, southeastern Troup and northern Harris Counties through
645 PM EDT...
At 557 PM EDT, a strong thunderstorm was over Whitesville-Pine Lake,
or 8 miles east of Valley, moving east at 5 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Hamilton, West Point, Pine Mountain, F.d. Roosevelt State Park,
Durand, Jones Crossroads, Baughs Crossroads and Whitesville-Pine
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3297 8473 3277 8469 3277 8480 3275 8514
3276 8514 3278 8512 3279 8515 3281 8517
3283 8517 3285 8515 3286 8519 3289 8519
TIME...MOT...LOC 2157Z 268DEG 6KT 3283 8504
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 5:20 PM EDT | Special Weather Statement | FFC | Harris | 40 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.